Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 77, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 18, 2004, 8:00 PM MDT for Union County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2004, 8:00 PM MDT (02:00 UTC)
- Expired
- Jun 18, 2004, 8:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 1:55 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2456 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
754
WUUS55 KABQ 190200
SVRABQ
NMC059-190245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
800 PM MDT FRI JUN 18 2004
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN UNION COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 845 PM MDT
* AT 758 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM OVER AMISTAD...MOVING EAST AT 15 MPH.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED 20 MILES SOUTHWEST OF
CLAYTON...MOVING EAST SOUTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE HAYDEN AND SEDAN
THESE ARE DANGEROUS STORMS. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL BETWEEN
THE SIZE OF HALF DOLLARS AND GOLF BALLS HAVE BEEN REPORTED WITH
THE STORM NEAR AMISTAD.
LAT...LON 3639 10373 3616 10372 3609 10335 3584 10333
3586 10303 3639 10303
$$
KJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:20 PM MDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jun 18, 2:20 PM MDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 220 PM MDT FRI JUN 18 2004 .DISCUSSION...WEAK RIDGING BUILDS OVER THE SW THIS WEEKEND THEN GETS NUDGED S NEXT WEEK WITH WEAK W FLOW EARLY NEXT WEEK PERHAPS GOING NW LATE IN THE WEEK. COLD FRONTS WILL CONTINUE TO PRESS INTO THE E TONIGHT...MON AND MON NIGHT...AND THU/THU NIGHT. MORE OF THE SAME IN THE FORECAST THROUGH NEXT WEEK ALTHOUGH SOME DAY TO DAY CHANGES. MAIN FOCUS FOR CONVECTION WILL CONTINUE TO BE THE E. SEVERE TSTM WATCH ALREADY IN EFFECT INTO THIS EVE ACROSS ALL OF THE E. BOUNDARY IN THE NE WILL PRESS S TONIGHT...LIKELY AIDED BY OUTFLOW BOUNDARIES...AND WILL KEEP E CANYON WIND IN FOR RIO GRANDE VALLEY. THIS WILL BRING A FRESH SURGE OF LOW LEVEL MOISTURE INTO THE E AND MAYBE A LITTLE INTO THE RIO GRANDE VALLEY AS WELL. IN ADDITION... MODELS CONTINUE TO ADVERTISE SOME MID AND HIGH LEVEL MOISTURE FROM OLD MEXICO INTO SRN NM THIS WEEKEND. WILL ADD MENTION OF DRY TSTMS WITH GUSTY WINDS INTO OUR SW AND WC ZONES SAT PM...AND AS FAR N AS ABQ SAT EVE. BEST CHANCES FOR STORMS...INCLUDING ISOLATED SEVERE WEATHER...WILL CONTINUE IN THE E SAT. A BIT MORE W FLOW ON SUN COULD SCOUR OUT SOME OF THE HIGHER LEVEL MOISTURE BUT LIKELY NOT THE LOW LEVELS. OVERALL LESS COVERAGE POSSIBLE...BUT LOW CHANCE POPS REMAIN FOR MUCH OF THE CNTRL AND ALL OF THE E. ANOTHER FRONT FORECAST INTO THE E MON INTO MON NIGHT AND AGAIN LATER NEXT WEEK KEEPING THE E RATHER MOIST WITH AT LEAST LOW CHANCE POPS EACH DAY NEXT WEEK. THE W WILL REMAIN MOSTLY DRY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 052/090 053/090 052 40000 GALLUP.................... 044/088 044/087 045 40000 GRANTS.................... 043/086 046/088 045 40000 GLENWOOD.................. 046/092 050/093 052 400-- CHAMA..................... 040/079 040/082 040 40111 LOS ALAMOS................ 047/084 048/085 048 40000 RED RIVER................. 038/072 038/074 039 40111 TAOS...................... 046/081 046/085 045 40011 SANTA FE.................. 050/084 049/085 049 40010 SANTA FE AIRPORT.......... 053/086 052/088 051 40010 ESPANOLA.................. 046/088 046/091 046 40010 ALBUQUERQUE HEIGHTS....... 064/091 065/092 064 4000- ALBUQUERQUE VALLEY........ 056/093 057/094 058 4000- ALBUQUERQUE FOOTHILLS..... 062/088 062/090 061 40000 ALBUQUERQUE WEST MESA..... 063/093 064/092 062 40000 SOCORRO................... 057/093 058/097 057 400-- SANDIA PARK/CEDAR CREST... 056/084 058/085 056 40011 MORIARTY/ESTANCIA......... 046/087 049/089 048 40011 CARRIZOZO................. 059/090 058/092 058 40011 RUIDOSO................... 059/083 058/084 058 40132 RATON..................... 051/076 048/089 049 40322 LAS VEGAS................. 051/079 050/085 054 40122 ROY....................... 052/078 057/088 054 40322 CLAYTON................... 056/077 059/090 060 40532 SANTA ROSA................ 058/089 059/095 059 40222 TUCUMCARI................. 065/088 066/094 064 40322 FORT SUMNER............... 063/091 063/097 063 40222 CLOVIS.................... 063/089 064/093 064 40322 PORTALES.................. 064/090 066/094 066 40322 ROSWELL................... 066/095 065/095 067 40112 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 40
Hazardous weather outlook, Jun 18, 6:00 AM MDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUN 18 2004 NMZ001>021-026-191200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF THE EASTERN PLAINS OF NEW MEXICO THIS AFTERNOON AND EARLY THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN SATURDAY AFTERNOON AND EVENING OVER MUCH OF THE EASTERN PLAINS OF NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY FROM AROUND 200 PM TO 800 PM IN UNION...HARDING...QUAY...CURRY...ROOSEVELT...EASTERN COLFAX...AND EASTERN SAN MIGUEL COUNTIES. SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AFTERNOON AND EVENING OVER UNION...HARDING... QUAY...CURRY...ROOSEVELT...DE BACA...CHAVES...EASTERN SAN MIGUEL... EASTERN COLFAX AND EASTERN GUADALUPE COUNTIES.
In the hours before
Local storm report, Jun 18, 4:46 PM MDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
446 PM MDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL 5 N SPRINGER 36.44N 104.59W
06/18/2004 0.88 INCH COLFAX NM LAW ENFORCEMENT
&&
DPORTER/CHJLocal storm report, Jun 18, 4:47 PM MDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
447 PM MDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 10 N ELIDA 34.09N 103.65W
06/18/2004 0.75 INCH ROOSEVELT NM TRAINED SPOTTER
&&
DPORTER/CHJLocal storm report, Jun 18, 6:29 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
629 PM MDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 15 NE ABBOTT 36.46N 104.07W
06/18/2004 1.00 INCH COLFAX NM CO-OP OBSERVER
&&
DPORTERSpecial weather statement, Jun 18, 7:32 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 732 PM MDT FRI JUN 18 2004 NMZ004-005-007-011-012-018-019-026-190300- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 732 PM MDT FRI JUN 18 2004 SEVERE THUNDERSTORM WATCH NUMBER 496 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...CHAVES...SAN MIGUEL...COLFAX...MORA... GUADALUPE...AND DE BACA. NMZ005>007-013-020-021-190300- CURRY COUNTY-FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY-ROOSEVELT COUNTY- 732 PM MDT FRI JUN 18 2004 SEVERE THUNDERSTORM WATCH NUMBER 496 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES...CURRY...HARDING...QUAY...ROOSEVELT...AND UNION. 16
Local storm report, Jun 18, 7:37 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
737 PM MDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL 6 S AMISTAD 35.83N 103.15W
06/18/2004 1.75 INCH UNION NM TRAINED SPOTTER
&&
DPORTERLocal storm report, Jun 18, 7:45 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
745 PM MDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 5 SSW AMISTAD 35.85N 103.19W
06/18/2004 1.25 INCH UNION NM TRAINED SPOTTER
&&
DPORTERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:23 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 52 min |
| Jun 18, 6:39 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 66 min |
| Jun 18, 6:48 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 42 min |
| Jun 18, 7:15 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 45 min |
| Jun 18, 7:33 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 27 min |
| Jun 18, 8:45 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 45 min |
| Jun 18, 11:16 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 29 min |
| Jun 18, 11:37 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 53 min |
| Jun 19, 2:53 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 37 min |
| Jun 19, 4:08 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 67 min |
| Jun 19, 4:27 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 63 min |
| Jun 19, 5:15 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 60 min |
| Jun 19, 5:30 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 60 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.